| Catalog Number |
RBYPODJ60 |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil (packing coil) confirmed that the embolization coil was detached from the pusher assembly and revealed that the pusher assembly was kinked and fractured on its proximal end.If the packing coil is advanced against resistance, damage such as a kink and subsequent fracture may occur.If the pusher assembly fractures and the pull wire is retracted out of the pusher assembly distal tip, the embolization coil will detach.The reported tortuous and calcified patient's anatomy may have contributed to resistance during the procedure.Further evaluation revealed offset coil winds on the embolization coil.This damage was likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod packing coil (packing coil), a lantern delivery microcatheter (lantern), and non-penumbra coils.It should be noted that the patient's anatomy was mildly tortuous and mildly calcified.During the procedure, the physician placed two non-penumbra coils into the target vessel using the lantern.While advancing a packing coil through the distal length of the lantern, the physician experienced resistance.Upon inspection, the proximal end of the pusher assembly was found to be damaged, and the packing coil had unintentionally detached.Therefore, the lantern containing the detached packing coil was removed from the patient, and the packing coil was flushed out of the lantern.The procedure was completed using a new packing coil, a ruby coil and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.